Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 31, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 29, 2018, 12:52 PM CDT for Reynolds County, Missouri. It was in force for 42 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 12:52 PM CDT (17:52 UTC)
- Expired
- Mar 31, 2018, 7:00 AM CDT
- In force
- 42 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River near Annapolis (ANNM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
520
WGUS43 KLSX 291752
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1252 PM CDT Thu Mar 29 2018
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
...Black River near Annapolis
.This Flood Warning is a result of 0.6 inches of rain the
past 24 hours and 0.1 inches forecast in the next 24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-301752-
/O.NEW.KLSX.FL.W.0031.180329T1752Z-180331T1200Z/
/ANNM7.1.ER.180329T1747Z.180330T0000Z.180330T1200Z.NO/
1252 PM CDT Thu Mar 29 2018
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Black River near Annapolis
* until Saturday morning.
* At 12:15 PM Thursday the stage was 7.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this afternoon
and crest near 9.0 feet by this evening. The river is forecast to
fall below flood stage by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
Black River
Annapolis 8.0 7.74 8.0 5.6 5.0 4.6 4.3
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$2 follow-up statements
694
WGUS83 KLSX 300046
FLSLSX
Flood Statement
National Weather Service St Louis MO
746 PM CDT Thu Mar 29 2018
...The flood warning continues for the following rivers in
Missouri...
Black River near Annapolis
.This Flood Warning is a result of one to two inches of precipitation the
past 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-310044-
/O.EXT.KLSX.FL.W.0031.000000T0000Z-180401T1525Z/
/ANNM7.1.ER.180329T1803Z.180330T1200Z.180331T1525Z.NO/
746 PM CDT Thu Mar 29 2018
The Flood Warning continues for
the Black River near Annapolis
* until Sunday morning.
* At 7:15 PM Thursday the stage was 9.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* The river is forecast to crest near 11.0 feet by tomorrow morning,
then fall below flood stage late Saturday morning.
* Impact: At 9.0 feet...County Road 372 will begin flooding near this
height.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/30 03/31 04/01 04/02 04/03
Black River
Annapolis 8.0 9.91 11.0 8.4 6.1 4.8 4.2
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
jam245
WGUS83 KLSX 310211
FLSLSX
Flood Statement
National Weather Service St Louis MO
911 PM CDT Fri Mar 30 2018
...The flood warning is cancelled for the following rivers in
Missouri...
Black River near Annapolis
Meramec River at Pacific
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC071-099-310241-
/O.CAN.KLSX.FL.W.0035.000000T0000Z-180331T2136Z/
/PCFM7.1.ER.180330T0815Z.180330T1645Z.180330T2345Z.NO/
911 PM CDT Fri Mar 30 2018
The Flood Warning is cancelled for
the Meramec River at Pacific.
* At 8:30 PM Friday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* The river fell below flood stage at 6:45 PM Friday.
* The river will continue falling to 12.1 feet by Sunday morning.
* Impact: At 15.0 feet...Flood Stage. Farm and pasture land begins
to flood. Minor flooding begins.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Meramec River
Pacific 15.0 14.73 13.6 12.1 9.7 7.3 6.2
&&
LAT...LON 3838 9085 3840 9090 3848 9080 3849 9064
3845 9065
$$
MOC179-310241-
/O.CAN.KLSX.FL.W.0031.000000T0000Z-180401T1525Z/
/ANNM7.1.ER.180329T1803Z.180330T1415Z.180331T0037Z.NO/
911 PM CDT Fri Mar 30 2018
The Flood Warning is cancelled for
the Black River near Annapolis.
* At 9:01 PM Friday the stage was 7.8 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at 7:37 PM Friday.
* The river will continue falling to 6.5 feet by Sunday morning.
* Impact: At 8.0 feet...Annapolis Road on the east bank of the Black
River south of Lesterville begins flooding close to this height.
This is the only road directly connecting Annapolis and
Lesterville.
* Impact: At 5.0 feet...Near this height, Peola Road begins flooding
along the west bank of the Black River south of Lesterville.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 03/31 04/01 04/02 04/03 04/04
Black River
Annapolis 8.0 7.82 7.4 6.5 5.9 5.4 5.1
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
JAMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 29, 11:36 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Mar 29, 11:36 AM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1136 AM CDT Thu Mar 29 2018 .SHORT TERM... (Through Late Tonight) Issued at 357 AM CDT Thu Mar 29 2018 Lots of challenges thru tonight with a complex system in place. A cdfnt currently stretches across WI thru central IA into srn NEB. Meanwhile, another sfc fnt is cutting thru the central portions of the CWA. Both fnts will slowly drop south thru tonight. The ongoing SHRA over OK is expected to move newd as the upper trof lifts into the region. As the trof approaches, the ULJ will also strengthen back into the area. This overall increase in large-scale lift shud help SHRA become more widespread across much of the area this morning. Even where SHRA are more isod, believe DZ or light rain will linger thru this morning. With the cdfnt only reaching nrn portions of the CWA this evening, believe precip will be slow to move out of the region and have kept PoPs lingering into this evening across swrn portions of the CWA. The GFS, along with numerous CAMs, suggest sprinkles or perhaps flurries this evening and into the over night hours across central portions of the CWA as the main trof moves east across the area. At this time, have kept dry PoPs for this event, but this may need to be increased if trends continue. Have kept cloudy conditions thru today and thru much of tonight. Much of the mdl guidance suggests clouds clearing out this morning. However, similar to yesterday, believe that any clearing south of the nrn front will fill in with CU this morning and clouds shud linger well behind the fnt. Any other gaps in low clouds shud be covered by higher clouds. Have therefore trended cooler for temps today, but still may not be cool enuf. With clouds lingering tonight, have also moderated temps to account for the clouds, expect north of the cdfnt where cooler air shud be filtering in. Future updates may need to include some fog south of the main cdfnt this evening as well. Tilly .LONG TERM... (Friday through Wednesday) Issued at 357 AM CDT Thu Mar 29 2018 High pressure centered over southwest Missouri on Friday should finally provide us with a dry and relatively warm day...although forecast temperatures in the mid and upper 50s are still a little below normal. There should be plenty of sunshine though which will help temperatures recover from the cool start on Friday morning. The ridge will move east Friday night and southerly flow will return ahead of the next trof. The surface low is still expected to move across the Upper Midwest late Friday night and Saturday morning, pushing a cold front into northeast Missouri and west central Illinois between 15-18Z. Models still print out some light qpf ahead of the front in the warm advection pattern. Moderate 850mb moisture convergence is indicating good lift ahead of the front, though there's still some question as to how much moisture will actually be a available to produce precip. The retreating ridge will be be stretched out across the deep south blocking moisture return from the gulf. The qpf generated from the models is pretty spotty and light, so think it's most likely we'll see intermittent scattered showers not an all day rain. High temperatures will likely be reached early in the day across much of the forecast area as temperatures should fall quickly after fropa. All guidance points to an April freeze on Sunday morning behind the front. Lows ranging from the mid 20s in northeast Missouri to around 30 in southeast Missouri are likely. Ensemble guidance continues to keep chance PoPs back in the cold air...mainly Sunday afternoon and evening. This is mainly due to the development of another low level trof over the western Plains and warm moist flow aloft overrunning the cold air at the surface. If there is sufficient evaporative cooling, there could be some snow mixed in with rain early Sunday morning and again Sunday night. However, think the chance for any accumulation is exceedingly low as forcing is not terribly strong, 2 inch soil temperatures are in the upper 40s, and insolation due to increasingly high sun angle will likely keep precip all liquid during the daytime hours. Medium range models are in general agreement that another upper level trof will move across the country next week. However, the GFS shows a much sharper trof than the ECMWF does. The GFS therefore is warmer ahead of the trof Monday and Tuesday, and then colder behind on Wednesday. Regardless, both the EC and GFS show a rainy start to the week for Monday and Tuesday, and then a large high building across the region on Wednesday to dry us out. Carney && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1127 AM CDT Thu Mar 29 2018 The good news is the weather system will finally move east of the region tonight and it looks like dry weather for Friday. The task at hand will be when to end the rain and improve to VFR. HRRR and some other short range models show a tendency to hold in rain across parts of eastern MO and southern Il through the evening, so at least MVFR will likely hold on their longer. That said, it looks like UIN and COU will improve, the question will be whether fog keeps conditions marginal. Most short range models keep the VFR so will go with it. There is the possibility that MVFR clouds could develop and hold in until Friday morning. Will be optimistic for now and hold in MVFR longer than advertised, but go VFR by 12z Friday. SPECIFICS FOR KSTL: HRRR wants to hold in rain across STL through the evening. CONSHORT pops surprisingly go along with that trend. Thus I will likley hold some rain in until about 06z, and then slowly improve. I went with a blend of the pessimistic/optimistic models and it gives me VFR by 12z, so will go with it for now. JPK && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 50 37 56 42 / 90 60 10 10 Quincy 49 33 53 40 / 40 5 0 40 Columbia 50 32 55 42 / 50 10 0 30 Jefferson City 51 33 56 41 / 50 10 0 20 Salem 51 37 54 38 / 100 70 5 0 Farmington 50 37 56 40 / 100 50 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 29, 4:53 AM CDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 453 AM CDT Thu Mar 29 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 453 AM CDT Thu Mar 29 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight There is a slight chance of thunderstorms across parts of southeast Missouri this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms for much of the area from Monday afternoon through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Carney
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:18 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 64 hr |
| Mar 29, 4:18 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 4 days |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.